Alert archive / Illinois / River Flood Advisories in 2021

River Flood Advisory 2, NWS Chicago, IL

February 28, 2021LaSalle County, Illinois

NWS Chicago, IL issued this river flood advisory at Feb 28, 2021, 4:25 PM CST for LaSalle County, Illinois. It was in force for 61 hr.

The area

The outline as issued.

The facts

Issued
Feb 28, 2021, 4:25 PM CST (22:25 UTC)
Expired
Mar 3, 2021, 5:54 AM CST
In force
61 hr
Issued by
NWS Chicago, IL
Area
Storm-based polygon

County LaSalle County, IL

The radar

The Chicago radar (KLOT), 75 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Ottawa (OTWI2).

Action stage
461 ft
Minor stage
463 ft
Moderate stage
467 ft
Major stage
471 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

339 
WGUS83 KLOT 282225
FLSLOT

Flood Advisory
National Weather Service Chicago IL
425 PM CST Sun Feb 28 2021

...The National Weather Service in Chicago has issued a Flood 
Advisory for the following rivers in Illinois...

  Illinois River at Ottawa affecting La Salle County.

.Recent warm temperatures above freezing caused significant snowmelt 
which is now causing rises on the Illinois River.

For the Illinois River (Upper)...including Morris, Ottawa, La 
Salle...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means water levels near flood stage are imminent or 
may already be occurring. Water may overtop low stream banks in some 
areas. Persons in the advisory area should use caution and avoid 
flood waters.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 1000 AM CST Monday morning.

&&


ILC099-011600-
/O.NEW.KLOT.FL.Y.0002.210228T2225Z-210303T0600Z/
/OTWI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
425 PM CST Sun Feb 28 2021

The National Weather Service in Chicago has issued a

* Flood Advisory for
  the Illinois River at Ottawa.
* From this afternoon to late Tuesday night.
* At 3:30 PM CST Sunday the stage was 460.7 feet.
* Action stage is 461.0 feet.
* Flood stage is 463.0 feet.
* Forecast...The river will rise to 461.6 feet by Monday night. It 
  will then fall to 460.0 feet by Wednesday morning and continue to 
  gradually fall the remainder of the week.
* Impact...At 461.0 feet, River Rescue boat dock inundated in Ottawa.


&&

LAT...LON 4137 8898 4137 8879 4130 8879 4128 8899

$$

Friedlein
5 follow-up statements
522 
WGUS83 KLOT 010232
FLSLOT

Flood Advisory
National Weather Service Chicago IL
832 PM CST Sun Feb 28 2021

...The National Weather Service in Chicago has issued a Flood 
Advisory for the following rivers in Illinois...

  Illinois River at La Salle affecting La Salle, Bureau and Putnam 
  Counties.

...The Flood Advisory is extended for the following rivers in 
Illinois...

  Illinois River at Ottawa affecting La Salle County.

.The recent period of above freezing temperatures and resulting 
snowmelt is now causing rises on the Illinois River.

For the Illinois River (Upper)...including Morris, Ottawa, La 
Salle...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means water levels near flood stage are imminent or 
may already be occurring. Water may overtop low stream banks in some 
areas. Persons in the advisory area should use caution and avoid 
flood waters.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 10 AM CST Monday morning.

&&


ILC011-099-155-011645-
/O.NEW.KLOT.FL.Y.0003.210301T0232Z-210303T0600Z/
/LSLI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 PM CST Sun Feb 28 2021

The National Weather Service in Chicago has issued a

* Flood Advisory for
  the Illinois River at La Salle.
* From this evening to late Tuesday night.
* At 7:45 PM CST Sunday the stage was 17.8 feet.
* Action stage is 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 19.4 feet 
  tomorrow evening and remain above action stage into Tuesday before 
  gradually falling Tuesday night.
* Impact...At 20.0 feet, Agricultural areas in La Salle, Spring 
  Valley, and Peru lowlands are flooded.


&&

LAT...LON 4131 8940 4135 8933 4137 8898 4128 8899
      4128 8929

$$

ILC099-011645-
/O.EXT.KLOT.FL.Y.0002.000000T0000Z-210303T1200Z/
/OTWI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
832 PM CST Sun Feb 28 2021

...The Flood Advisory is now in effect until Wednesday morning...

The Flood Advisory continues for
  the Illinois River at Ottawa.
* Until Wednesday morning.
* At 7:30 PM CST Sunday the stage was 461.0 feet.
* Action stage is 461.0 feet.
* Flood stage is 463.0 feet.
* Forecast...The river is expected to rise to a crest of 461.7 feet 
  tomorrow evening and remain above action stage into Tuesday before 
  falling below action stage late Tuesday night.
* Impact...At 461.0 feet, River Rescue boat dock inundated in Ottawa.


&&

LAT...LON 4137 8898 4137 8879 4130 8879 4128 8899

$$

Ratzer
044 
WGUS83 KLOT 011610
FLSLOT

Flood Advisory
National Weather Service Chicago IL
1010 AM CST Mon Mar 1 2021

...The Flood Advisory is extended for the following rivers in 
Illinois...

  Illinois River at La Salle affecting La Salle, Bureau and Putnam 
  Counties.

  Illinois River at Ottawa affecting La Salle County.

.The recent period of above freezing temperatures and resulting 
snowmelt is now causing rises on the Illinois River.

For the Illinois River (Upper)...including Morris, Ottawa, La 
Salle...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means water levels near flood stage are imminent or 
may already be occurring. Water may overtop low stream banks in some 
areas. Persons in the advisory area should use caution and avoid 
flood waters.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 1015 PM CST this evening.

&&


ILC011-099-155-020415-
/O.EXT.KLOT.FL.Y.0003.000000T0000Z-210304T0600Z/
/LSLI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 AM CST Mon Mar 1 2021

...The Flood Advisory is now in effect until early Thursday 
morning...

The Flood Advisory continues for
  the Illinois River at La Salle.
* Until late Wednesday night.
* At 9:45 AM CST Monday the stage was 19.1 feet.
* Action stage is 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 19.8 feet 
  tomorrow morning.
* Impact...At 20.0 feet, Agricultural areas in La Salle, Spring 
  Valley, and Peru lowlands are flooded.


&&

LAT...LON 4131 8940 4135 8933 4137 8898 4128 8899
      4128 8929

$$

ILC099-020415-
/O.EXT.KLOT.FL.Y.0002.000000T0000Z-210304T0600Z/
/OTWI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1010 AM CST Mon Mar 1 2021

...The Flood Advisory is now in effect until early Thursday 
morning...

The Flood Advisory continues for
  the Illinois River at Ottawa.
* Until late Wednesday night.
* At 9:30 AM CST Monday the stage was 461.7 feet.
* Action stage is 461.0 feet.
* Flood stage is 463.0 feet.
* Forecast...The river is expected to rise to a crest of 462.3 feet 
  just after midnight tonight.
* Impact...At 462.5 feet, Roadway entrance to Allen Park threatened 
  in Ottawa. Allen Park west boat ramp inundated in Ottawa.


&&

LAT...LON 4137 8898 4137 8879 4130 8879 4128 8899

$$

Birk
318 
WGUS83 KLOT 020159
FLSLOT

Flood Advisory
National Weather Service Chicago IL
759 PM CST Mon Mar 1 2021

...The Flood Advisory is extended for the following rivers in 
Illinois...

  Illinois River at La Salle affecting La Salle, Bureau and Putnam 
  Counties.

...The Flood Advisory is cancelled for the following rivers in 
Illinois...

  Illinois River at Morris affecting La Salle and Grundy Counties.

...The Flood Advisory continues for the following rivers in 
Illinois...

  Illinois River at Ottawa affecting La Salle County.

.Recent mild temperatures have resulted in snowmelt, and runoff from 
this snowmelt has led to rises on the Illinois River.

For the Illinois River (Upper)...including Morris, Ottawa, La 
Salle...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means water levels near flood stage are imminent or 
may already be occurring. Water may overtop low stream banks in some 
areas. Persons in the advisory area should use caution and avoid 
flood waters.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 1030 AM CST Tuesday morning.

&&


ILC063-099-020300-
/O.CAN.KLOT.FL.Y.0004.000000T0000Z-210302T0159Z/
/MORI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
759 PM CST Mon Mar 1 2021

...The Flood Advisory for the Illinois River at Morris has been 
cancelled...

The Flood Advisory is cancelled for
  the Illinois River at Morris.
* At 6:45 PM CST Monday the stage was 12.1 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested just below action stage and is 
  expected to continue to fall.


&&

LAT...LON 4137 8879 4134 8860 4144 8822 4137 8820
      4126 8867 4130 8879

$$

ILC011-099-155-021630-
/O.EXT.KLOT.FL.Y.0003.000000T0000Z-210304T1200Z/
/LSLI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
759 PM CST Mon Mar 1 2021

...The Flood Advisory is now in effect until Thursday morning...

The Flood Advisory continues for
  the Illinois River at La Salle.
* Until Thursday morning.
* At 6:45 PM CST Monday the stage was 19.4 feet.
* Action stage is 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to a crest of 19.8 feet 
  tomorrow morning, and remain at or above action stage until 
  Thursday morning.
* Impact...At 20.0 feet, Agricultural areas in La Salle, Spring 
  Valley, and Peru lowlands are flooded.


&&

LAT...LON 4131 8940 4135 8933 4137 8898 4128 8899
      4128 8929

$$

ILC099-021630-
/O.EXT.KLOT.FL.Y.0002.000000T0000Z-210304T0000Z/
/OTWI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
759 PM CST Mon Mar 1 2021

...The Flood Advisory is now in effect until Wednesday evening...

The Flood Advisory continues for
  the Illinois River at Ottawa.
* Until Wednesday evening.
* At 6:30 PM CST Monday the stage was 461.8 feet.
* Action stage is 461.0 feet.
* Flood stage is 463.0 feet.
* Forecast...The river is expected to rise to a crest of 462.0 feet 
  just after midnight tonight. The river is expected to remain at or 
  above action stage until Wednesday evening.
* Impact...At 462.5 feet, Roadway entrance to Allen Park threatened 
  in Ottawa. Allen Park west boat ramp inundated in Ottawa.


&&

LAT...LON 4137 8898 4137 8879 4130 8879 4128 8899

$$

Ratzer
409 
WGUS83 KLOT 021619
FLSLOT

Flood Advisory
National Weather Service Chicago IL
1019 AM CST Tue Mar 2 2021

...The Flood Advisory continues for the following rivers in 
Illinois...

  Illinois River at La Salle affecting La Salle, Bureau and Putnam 
  Counties.

  Illinois River at Ottawa affecting La Salle County.

.Recent mild temperatures have resulted in snowmelt, and runoff from 
this snowmelt has led to rises on the Illinois River.

For the Illinois River (Upper)...including Morris, Ottawa, La 
Salle...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means water levels near flood stage are imminent or 
may already be occurring. Water may overtop low stream banks in some 
areas. Persons in the advisory area should use caution and avoid 
flood waters.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected around 1015 PM CST this evening.

&&


ILC011-099-155-030430-
/O.EXT.KLOT.FL.Y.0003.000000T0000Z-210304T0600Z/
/LSLI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1019 AM CST Tue Mar 2 2021

...The Flood Advisory is now in effect until early Thursday 
morning...

The Flood Advisory continues for
  the Illinois River at La Salle.
* Until late Wednesday night.
* At 9:45 AM CST Tuesday the stage was 19.9 feet.
* Action stage is 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river has crested and is expected to fall to below 
  action stage Thursday morning.
* Impact...At 20.0 feet, Agricultural areas in La Salle, Spring 
  Valley, and Peru lowlands are flooded.


&&

LAT...LON 4131 8940 4135 8933 4137 8898 4128 8899
      4128 8929

$$

ILC099-030430-
/O.EXT.KLOT.FL.Y.0002.000000T0000Z-210303T1800Z/
/OTWI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1019 AM CST Tue Mar 2 2021

...The Flood Advisory is now in effect until early tomorrow 
afternoon...

The Flood Advisory continues for
  the Illinois River at Ottawa.
* Until Wednesday afternoon.
* At 9:30 AM CST Tuesday the stage was 461.5 feet.
* Action stage is 461.0 feet.
* Flood stage is 463.0 feet.
* Forecast...The river is expected to fall below action stage by 
  Thursday morning.
* Impact...At 461.0 feet, River Rescue boat dock inundated in Ottawa.


&&

LAT...LON 4137 8898 4137 8879 4130 8879 4128 8899

$$

Birk
856 
WGUS83 KLOT 030315
FLSLOT

Flood Advisory
National Weather Service Chicago IL
915 PM CST Tue Mar 2 2021

...The Flood Advisory continues for the following rivers in 
Illinois...

  Illinois River at La Salle affecting La Salle, Bureau and Putnam 
  Counties.

  Illinois River at Ottawa affecting La Salle County.

.Recent mild temperatures have resulted in snowmelt and runoff from 
this snowmelt has led to rises on the Illinois River.

For the Illinois River (Upper)...including Morris, Ottawa, La 
Salle...elevated river levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means water levels near flood stage are imminent or 
may already be occurring. Water may overtop low stream banks in some 
areas. Persons in the advisory area should use caution and avoid 
flood waters.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/Chicago and 
water.weather.gov

The next statement is expected Wednesday morning.

&&


ILC011-099-155-031515-
/O.EXT.KLOT.FL.Y.0003.000000T0000Z-210304T0000Z/
/LSLI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 PM CST Tue Mar 2 2021

...The Flood Advisory is now in effect until tomorrow evening...

The Flood Advisory continues for
  the Illinois River at La Salle.
* Until Wednesday evening.
* At 8:45 PM CST Tuesday the stage was 19.5 feet.
* Action stage is 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall below action stage on 
  Wednesday.
* Impact...At 20.0 feet, Agricultural areas in La Salle, Spring 
  Valley, and Peru lowlands are flooded.


&&

LAT...LON 4131 8940 4135 8933 4137 8898 4128 8899
      4128 8929

$$

ILC099-031200-
/O.EXT.KLOT.FL.Y.0002.000000T0000Z-210303T1154Z/
/OTWI2.N.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 PM CST Tue Mar 2 2021

...The Flood Advisory is now in effect until late tonight...

The Flood Advisory continues for
  the Illinois River at Ottawa.
* Until late tonight.
* At 8:30 PM CST Tuesday the stage was 461.1 feet.
* Action stage is 461.0 feet.
* Flood stage is 463.0 feet.
* Forecast...The river is expected to fall below action stage 
  tonight.
* Impact...At 461.0 feet, River Rescue boat dock inundated in Ottawa.


&&

LAT...LON 4137 8898 4137 8879 4130 8879 4128 8899

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 2:43 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 28, 2:43 PM CST, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
243 PM CST Sun Feb 28 2021

.SHORT TERM...
243 PM CST

Through Monday night...

Gusty winds through this evening are the main story for the short
term forecast as we conclude a Meteorological Winter made up of
two seasons (not so much winter first half while all kinds of
winter second half!).

Satellite water vapor imagery shows a racing southwesterly upper
jet of 140+ kt overhead this mid-afternoon. This is deepening a
strong short wave across northern Minnesota/northern Wisconsin,
with an associated surface low of 999 mb in the U.P. of Michigan.
The initial surface cold front is over the Illinois/Indiana state
line, with the primary one of true cold advection passing over
the Mississippi River. Some patches of clearing between the
fronts, associated in part with the system dry slot, are moving
over and are probably responsible for some gusts already over 35
mph. Ahead of the initial front too, confluence of moist low-level
flow with dew points in the mid 50s may spark a few shallow
showers in the far southeast CWA through sunset. With the forecast
equilibrium levels just to or below -10C, these look to remain
lightning-free if they are able to initiate.

As the primary cold front moves eastward across the area from 4-6
P.M., pressure rises of 5 to 6 mb per 3 hours are forecast early
this evening. Low-level lapse rates steepen as cloud bases lift in
the cold advection profiles. Upstream observations from central
and eastern Iowa have generally peaked around 35 mph, but as
already shown any clearing could yield higher gusts, and with the
low deepening we still want to message up to 40 mph. Clouds will
scour for good late this evening into early overnight as dry
advection envelops the region. Lows by morning should dip below
20 in north central Illinois with mid 20s elsewhere. Wind chills
are forecast into the upper single digits to mid teens for the
first March morning.

The forecast trend for Monday is less windy, with the low
departing quicker to the northeast. Have gusts primarily 20 mph or
less through the day. The winds look to even flop off the lake
late in the day for far northeast Illinois and northwest Indiana.
With 925 mb temperatures of -6C and northwest to north flow,
temperatures look to peak in the 30s. For along/north of I-88,
clouds are forecast to return later in the morning into early
afternoon as a dampening sheared mid-level wave scoots from
southeast Minnesota to southern Lake Michigan. Would not be
surprised to see flurries with this get as far south as the
Wisconsin/Illinois state-line, but this is consistently forecast
to be waning in its moisture depth and frontogenesis by late
morning. With a little enhanced cold advection behind this
feature, lake effect clouds may work their way into northwest
Indiana, but depth looks enough to be also void of precipitation.

High pressure of 1031 mb will sprawl across the area Monday night.
The absence of any fresh snow cover (or any snow cover for more
and more areas) will help temperatures from becoming too chilly.
Have mid to possibly lower teens for north central Illinois lows.

MTF

&&

.LONG TERM...
243 PM CST

Tuesday through Sunday...

While the month of February and meteorological winter will close
on a quieter note, it was still an exceptionally active stretch
from mid to late January through February 21st. As we turn the
page to meteorological spring, the cool start to the week will
moderate for a few days, but we remain on track for the longest
stretch of quiet weather since the first half of January. There
are no significant weather impact concerns. The only items of note
are gusty southwesterly winds on Tuesday and pronounced lake
cooling Wednesday through the weekend.

Return southwesterly flow on the back side of departing strong
high pressure on Tuesday will pick up quickly by mid day. This
will be in response to fairly stout pressure falls between the
departing high and low pressure tracking across Ontario. Leaned
toward GFS and ECMWF based guidance for wind forecast, as the NAM
looks to be suffering from its cool season bias of too shallow
mixing (despite it not having phantom snow cover). This should
entail gusts up to 30 mph, with upside potential for 35 mph or a
bit higher if mixing is deep enough. Full sun and the gusty
southwest warm advective flow will also enable a nice recovery to
45-50F after the chilly start. The 30+ mph gust potential is
something to keep in mind for locations with outdoor tents.

Guidance has trended quicker with a cold front passage trailing
from the earlier mentioned surface low over Ontario, with it now
set to occur late Tuesday night into Wednesday morning. The front
will take on backdoor characteristics as another expansive surface
high builds in from the north, flipping winds onshore near the
lake and keeping highs only in the low-mid 40s there. Still looks
like better cold advection lags enough for inland highs to reach
the upper 40s to lower 50s and a few mid 50s south/southwest CWA.
The earlier frontal passage and onset of CAA will also yield
overall cooler temps for Thursday, especially near the lake (upper
30s) due to onshore flow, with 40s elsewhere.

Friday should moderate (but still chilly lakeside) some ahead of
another glancing blow from trough and cold air mass over
northeastern North America. This should bring below normal
temperatures to start the weekend, with 30s lakeside and only low-
mid 40s inland if that. Amplified ridging just to our west will
nose in on Sunday, so we'll moderate back to or above normal, but
likely enough surface high influence to allow lake breeze cooling.
Looking out beyond day 7, there remains good agreement in eastern
ridging/western troughing setup for several days, a mid and upper
level pattern that supports above to well above normal temps, and
possibly active with precip. chances returning.

Castro

&&

.AVIATION...
For the 18Z TAFs...
1206 PM CST

The concerns include:
* IFR/LIFR CIGs and lingering pockets of LIFR VSBY this afternoon,
  but trending mostly MVFR to VFR VSBY over next few hours and
  MVFR CIGs late afternoon-early evening
* Wind shift to strong west winds mid to late this afternoon
* Potential for lake breeze wind shift to north-northeast late
  Monday afternoon at MDW and ORD

After two consecutive mornings of adverse flying conditions,
heading for much quieter conditions beyond this afternoon. There
are still pockets of LIFR CIGs and VSBY, including at DPA and RFD
as of this writing, but the trend is upward, with both ORD and MDW
having VFR VSBY. Can't rule out a brief MVFR VSBY reduction at ORD.

Southwest winds will pick up early this afternoon and then during
the mid to late afternoon, there will be a wind shift to strong
west/west-northwest winds behind a cold front. Between about
21-22z and 02z, gusts will peak in the 30-35 kt range, with a non-
zero chance for 35-38 kt depending on how efficient mixing is. CIGs
should show more decided improvement during this time. By the mid
to late evening, expecting to lose the lingering MVFR CIG
followed by VFR the rest of the TAF period.

Lighter northwest winds will prevail on Monday, though becoming
more north-northwest with time during the afternoon as high
pressure spreads in. Lake influence will tend to flop the winds
over to north-northeast near the lake in the late afternoon and
this shift could make it to MDW and possibly even ORD prior to
00z. Have decent confidence this shift will occur, but given
uncertainty in timing, opted to defer formal inclusion in the TAF
to the 00z issuance this evening.

Castro

&&

.MARINE...
243 PM CST

An initial cold front passed over Lake Michigan this afternoon
and another one will just prior to sunset. Throughout mid-evening
with these features and the cold advection right behind them,
there will be fair potential of occasional westerly gale force
gusts. This looks to be short-lived enough with just a smidge low
enough confidence as well to not warrant a Gale Warning.

MTF

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...IL nearshore waters until midnight
     Monday.

     Small Craft Advisory...IN nearshore waters until 3 AM Monday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Feb 28, 3:06 PM CST, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
306 PM CST Sun Feb 28 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-012115-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
306 PM CST Sun Feb 28 2021 /406 PM EST Sun Feb 28 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Non Thunderstorm Wind Risk.

DISCUSSION...

Westerly and northwesterly winds through will gust to 40 mph
through this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-012115-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
306 PM CST Sun Feb 28 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Hazardous conditions for small craft, including occasional
  gale force gusts through this evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Monday...
  Hazardous conditions for small craft are possible along the
  Indiana shore, mainly in the morning.
Tuesday...
  Hazardous conditions for small craft are likely.

MTF

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 6:29 AM CSTDense Fog AdvisoryLOTBoone, Cook, DeKalb, DuPage, Grundy, Kane and 9 more6 hr
Feb 28, 6:38 AM CSTMarine Dense Fog AdvisoryLOT8 hr

Nearby

River Flood Advisories in Illinois, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.